MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO SPLITTABLE SHEATH INTRODUCER.; INTRODUCER SHEATH

MERIT MEDICAL SYSTEMS MEXICO SPLITTABLE SHEATH INTRODUCER.; INTRODUCER SHEATH
Catalog Number PLS-1007/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a venous puncture while attempting to access the vessel using a needle and guidewire in the package, the doctor noticed the end of the wire had curled up and got stuck at the end of the needle.Part of this wire had broken off and was stuck inside the patients surrounding tissue.The doctor was not able to retrieve the foreign body from the patient, so it was left in the patient.Procedure was successful and the patient is stable.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
SPLITTABLE SHEATH INTRODUCER.
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key13015109
Report Number3011642792-2021-00027
Device Sequence Number12059261
Product Code DYB
UDI-Device Identifier00884450467985
UDI-Public884450467985
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2024
Device Catalogue NumberPLS-1007/A
Device Lot NumberI1945198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS SHEATH - SPLITTABLE
Patient SexUnknown